Hello & Welcome to our Forum.
It has been very slow around here lately, as the holidays roll in..Keep checking your post and I am sure others will come in..YOU might also want to check our other community's like the Depression or Anxiety. I bet they would know more about these type of drugs. I do know a bit about the Benzo, like the Klons & Xanax. Yep, when I came off my 3 meds at once, one of them was the Klons and I had those Brain Zaps bad and Headaches. These meds alter so many Brain Chems. We have Receptors, Transmitters and Hormones and so forth that get a bit unbalanced out while we are taking all these meds.Many, many parts of the Brain get hit. This all takes time to balance back..It sounds like your Dr does not want you to go through a Physical & Mental w/d so he is seeking another way to help you. Maybe ask the DR to do a nice and slow taper with you..The Klons are longer lasting compared to the Xanax..Does your DR think you have become Addicted to these and are taking way to many?? I think that is what he means when he wants you to seek help and is calling it "phenobarbital cure" meaning a cure to help you get off these for your own safely too.
I know how you feel, as I am going on 60 and some day I just might need something for pain or anxiety, but I had became a Addict and have NO control over my meds. Just be Safe!!
I do wish you the best. Keep checking in and see if you can find those other communities too.
Have a Merry Christmas!
Thankts so much for caring enough to reply, Vicki. I should include the fact that I am 12 years sober from alhohol. The Xanax was given by my PCP 5 yrs ago in fla when rules were more lax and just never changed by anyone until Dr. Narihan. He seems to insist on making me the poster child for benzo-free geriatric America! So far he has ruined my life. I am a mess. Or else I would never have agreed to this phenobarbital "cure" in hospital. The reason he gives for it is that I am still detoxing off the paxil and the Xanax (thus the constant brain zaps) I just don't know what to do. If I end up a burden to my only child I will check out. I am just so terrified.
Has anyone done this. Is there a lot of pain? fear? depression? paranoia? All of which I already have...................
Hello, sorry I have to give such a brief answer. But.. a lot of hospitals have a patient advocacy person on staff or a "customer service" person to help. Contacting this dept puts a stop on treatment until you fully understand your treatment. I had to go this route once with my son when I didn't understand his treatment and it seemed like no one would listen